Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

August 22, 2016Florence County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 22, 2016, 6:13 PM CDT for Florence County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 6:13 PM CDT (23:13 UTC)
Expired
Aug 22, 2016, 7:00 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI

County Florence County, WI

The radar

The Marquette radar (KMQT), 107 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS83 KGRB 222313
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT MON AUG 22 2016
 
WIZ005-010>012-230000-
FLORENCE WI-ONEIDA WI-FOREST WI-VILAS WI-
613 PM CDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VILAS...NORTHEASTERN
ONEIDA...NORTHERN FOREST AND FLORENCE COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WATERSMEET TO NEAR PHELPS
TO 11 MILES SOUTHEAST OF EAGLE RIVER. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHELPS...TIPLER...POPPLE RIVER...FENCE...ALVIN...LONG LAKE...
WINDSOR DAM CAMPGROUND...NELMA...
LAC VIEUX DESERT AND ANVIL LAKE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4614 8909 4602 8882 4603 8880 4602 8878
      4603 8873 4598 8864 4602 8860 4601 8859
      4602 8853 4599 8849 4600 8846 4598 8842
      4599 8838 4596 8830 4572 8833 4572 8842
      4569 8843 4575 8915 4605 8911 4615 8918
TIME...MOT...LOC 2312Z 269DEG 30KT 4615 8907 4605 8901 4583 8904 

$$

MG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:49 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 22, 2:49 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
249 PM CDT MON AUG 22 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 249 PM CDT Mon Aug 22 2016

Forecast issue for the rest of this afternoon into tonight
centers on the potential for convection to develop with the
increasing WAA pattern over the northwest half of the state.
Satellite imagery shows diurnal cu this afternoon with a
gradually expanding band of mid level clouds over western Wisconsin.
Morning Pwats for GRB were only 0.71 and slightly higher at msp
around 1.00 inches. Medium range progs persistent with developing
isolated showers around MSP mid afternoon and then lifting into
North Central Wisconsin by early evening. GFS actually developed
around 15z and not initializing well at the onset. An earlier HRRR
short range run lifted convection more toward central Wisconsin
by late afternoon or early evening before dissipating, but later
runs are focusing more toward North Central Wisconsin. Expect any
convection which develops to be very isolated due to limited
moisture so certainly do not want to expand on the current small
chance over North Central Wisconsin into Central Wisconsin.
Strongest waa with a LLJ of 40 to 50 kts working into Northeast
Minnesota and northwest Wisconsin late afternoon and evening, and
upper heights on the increase this afternoon into tonight. If and
where convection develops, westerly winds at the 700 mb will
likely produce an easterly flow due to storm motion.

Expect a dry day for Tuesday along with warmer and more humid
conditions as upper heights continue to build ahead of the strong
trough dropping into the Northern Plains. Day time high
temperatures to get into the lower to mid 80s for at least one
day.

.LONG TERM...Tuesday Night Through Monday
Issued at 249 PM CDT Mon Aug 22 2016

A warm front may bring showers and thunderstorms
late Tuesday night and early Wednesday as it lifts north across
the area. There is just weak instability and high wet bulb zero
heights but some shear. Low temperatures will be held up due to
clouds and a steady south wind.

A surface wave and cold front should move through Wednesday
during the midday hours. Cloud cover will reduce surface based
instability but convergence along the front argues for at least
the chance of a strong or marginally severe storm. Cooler and
drier air lags behind the front and doesn't really arrive until
Thursday. Dry and pleasant weather is likely Thursday through much
Saturday as a surface high moves across the western Great Lakes.

The upper flow is expected to become southwest Saturday afternoon
with an increasing chance of precipitation Saturday night and
Sunday as jet energy approaches from the central Plains and low
level winds bring warmer and more humid air in from the southern
Plains.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1238 PM CDT Mon Aug 22 2016

Vfr conditions to prevail this afternoon and tonight as high
pressure drifts southeast of the area. Southwest winds on the
backside of the high will increase this afternoon. Increasing
southwest winds in the boundary layer may also produce low level
shear conditions over Central and North Central Wisconsin taf
sites, including AUW, CWA and RHI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......RDM
AVIATION.......TDH
Hazardous weather outlook, Aug 22, 3:10 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT MON AUG 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231400-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
310 PM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT,
AND AGAIN SATURDAY THROUGH SUNDAY, BUT THEIR SEVERE POTENTIAL
REMAINS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-231400-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 PM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTHWEST WINDS ARE EXPECTED TONIGHT. LARGE WAVES ARE
EXPECTED TO DEVELOP ON LAKE MICHIGAN TONIGHT, ESPECIALLY NORTH OF
ALGOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED OFF AND ON THROUGH
MID-WEEK. LARGE WAVES ARE EXPECTED ON LAKE MICHIGAN THROUGH
WEDNESDAY MORNING, ESPECIALLY NORTH OF ALGOMA.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH WEDNESDAY NIGHT, AND
AGAIN SATURDAY NIGHT AND SUNDAY, BUT THEIR SEVERE POTENTIAL
REMAINS UNCERTAIN.

TDH/RDM

In the hours before

Special weather statement, Aug 22, 4:40 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
440 PM CDT MON AUG 22 2016

WIZ005-010-011-018-222245-
LINCOLN WI-ONEIDA WI-FOREST WI-VILAS WI-
440 PM CDT MON AUG 22 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN VILAS...ONEIDA...
WESTERN FOREST AND NORTHEASTERN LINCOLN COUNTIES UNTIL 545 PM CDT...

AT 437 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR WOODBORO...OR 11 MILES WEST OF RHINELANDER...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...CRANDON...EAGLE RIVER...TOMAHAWK...WOODBORO...
MINOCQUA...ARBOR VITAE...BRADLEY...THREE LAKES AND WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. BOATERS AND FISHERMEN SHOULD
HEAD TO SHORE BEFORE THE STORMS APPROACH.

&&

LAT...LON 4546 8974 4591 8987 4601 8893 4553 8884
TIME...MOT...LOC 2137Z 264DEG 31KT 4567 8963

KIECKBUSCH
Special weather statement, Aug 22, 5:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
523 PM CDT MON AUG 22 2016

WIZ010>012-222315-
FLORENCE WI-ONEIDA WI-FOREST WI-
523 PM CDT MON AUG 22 2016

...STRONG THUNDERSTORM WILL AFFECT EASTERN ONEIDA...SOUTHERN FOREST
AND SOUTHWESTERN FLORENCE COUNTIES UNTIL 615 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF RHINELANDER...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANDON...POPPLE RIVER...THREE LAKES...LAONA...NASHVILLE...ARGONNE...
ARMSTRONG CREEK...BLACKWELL...HILES AND MONICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND FISHERMEN SHOULD GET OFF OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4554 8932 4585 8928 4579 8843 4545 8844
TIME...MOT...LOC 2221Z 278DEG 33KT 4567 8919

KIECKBUSCH
Special weather statement, Aug 22, 5:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
544 PM CDT MON AUG 22 2016

WIZ005-222345-
VILAS WI-
544 PM CDT MON AUG 22 2016

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN VILAS COUNTY UNTIL
645 PM CDT...

AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WINCHESTER...OR 17 MILES EAST OF TURTLE FLAMBEAU
FLOWAGE...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHELPS...BOULDER JUNCTION...WINCHESTER...CONOVER...PRESQUE ISLE...
MANITOWISH WATERS...LAND O LAKES...LAC VIEUX DESERT AND STAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATER AND FISHERMEN SHOULD GET OFF OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4625 8968 4614 8909 4608 8895 4598 8897
      4598 8905 4594 8905 4608 8993 4627 8993
TIME...MOT...LOC 2243Z 278DEG 32KT 4617 8985

KIECKBUSCH
Special weather statement, Aug 22, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT MON AUG 22 2016

WIZ005-010>012-230000-
FLORENCE WI-ONEIDA WI-FOREST WI-VILAS WI-
613 PM CDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VILAS...NORTHEASTERN
ONEIDA...NORTHERN FOREST AND FLORENCE COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WATERSMEET TO NEAR PHELPS
TO 11 MILES SOUTHEAST OF EAGLE RIVER. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHELPS...TIPLER...POPPLE RIVER...FENCE...ALVIN...LONG LAKE...
WINDSOR DAM CAMPGROUND...NELMA...
LAC VIEUX DESERT AND ANVIL LAKE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4614 8909 4602 8882 4603 8880 4602 8878
      4603 8873 4598 8864 4602 8860 4601 8859
      4602 8853 4599 8849 4600 8846 4598 8842
      4599 8838 4596 8830 4572 8833 4572 8842
      4569 8843 4575 8915 4605 8911 4615 8918
TIME...MOT...LOC 2312Z 269DEG 30KT 4615 8907 4605 8901 4583 8904

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:49 PM CDTSmall Craft AdvisoryGRB3 days
Aug 22, 4:40 PM CDTSpecial Weather StatementGRBOneida65 min
Aug 22, 5:23 PM CDTSpecial Weather StatementGRBForest52 min
Aug 22, 5:44 PM CDTSpecial Weather StatementGRBVilas61 min
Aug 22, 6:50 PM CDTSpecial Weather StatementGRBFlorence, Marinette55 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.